Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2005, 2:25 PM MDT for Platte County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2005, 2:25 PM MDT (20:25 UTC)
- Expired
- Jun 24, 2005, 3:03 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:35 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 242025 SVRCYS WYC031-242100- /O.NEW.KCYS.SV.W.0052.050624T2025Z-050624T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PLATTE COUNTY IN SOUTHEAST WYOMING * UNTIL 300 PM MDT * AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF SIBLEY PEAK...OR ABOUT 25 MILES NORTHWEST OF WHEATLAND...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIBLEY PEAK BY 240 PM MDT 7 MILES SOUTH OF GLENDO BY 245 PM MDT GLENDO RESERVOIR MARINA BY 255 PM MDT LAT...LON 4248 10525 4228 10522 4228 10467 4257 10467 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 242038 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MDT FRI JUN 24 2005 WYC031-242100- /O.CON.KCYS.SV.W.0052.000000T0000Z-050624T2100Z/ PLATTE WY- 238 PM MDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MDT FOR NORTHERN PLATTE COUNTY... AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I-25 MM 100...OR ABOUT 23 MILES NORTH OF WHEATLAND... MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF GLENDO RESERVOIR MARINA BY 250 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4248 10525 4228 10522 4228 10467 4257 10467 $$ SOWKO
000 WWUS55 KCYS 242103 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT FRI JUN 24 2005 WYC031-242110- /O.EXP.KCYS.SV.W.0052.000000T0000Z-050624T2100Z/ PLATTE WY- 300 PM MDT FRI JUN 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PLATTE COUNTY EXPIRES AT 300 PM MDT... AT 300 PM WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. THE THUNDERSTORM REMAINS STRONG AND WILL CONTINUE TO PRODUCE 1/2 INCH HAIL AND VERY HEAVY RAIN. STRENGTHENING OF THE STORM IS POSSIBLE IN WHICH CASE A NEW WARNING MAY BE REQUIRED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4248 10525 4228 10522 4228 10467 4257 10467 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:40 AM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 24, 9:40 AM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 940 AM MDT FRI JUN 24 2005 .UPDATE...WILL UPDATE GRIDS AND FORECAST TO REMOVE MORNING WORDING IN THE PANHANDLE. OTHERWISE...AM SOMEWHAT CONCERNED LOOKING AT BUFKIT SOUNDINGS THAT THERE MAY BE TOO MUCH OF A CAP TO GENERATE SEVERE CONVECTION. WILL CONTINUE TO MONITOR LATEST MODEL DATA AND GUIDANCE FROM SPC IN REGARD TO SEVERE THREAT THIS AFTERNOON. STARK .PREVIOUS DISCUSSION...(FROM 330 AM MDT FRI JUN 24 2005) SHORT TERM...SOME SHOWERS WERE STILL LINGERING AS OF 09Z OVER THE CWA UNDER THE MOISTURE PLUME SEEN ON SATELLITE IMAGERY. WITH THE MOISTURE PLUME OVER THE CWA THROUGH TONIGHT...EXPECT ACTIVITY TO INCREASE OVER THE CWA BY EARLY AFTERNOON. A SURFACE COLD FRONT WAS MOVING SOUTH THROUGH THE CWA EARLY THIS MORNING AND BY 09Z HAD MOVED ACROSS MOST PLACES EAST OF THE LARAMIE RANGE. THE FRONT SHOULD LIFT NORTH TODAY WITH HEATING...MIXING AND WITH THE SOUTHWEST WIND FLOW ALOFT. LOCATION OF THE BOUNDARY WILL LIKELY BE KEY TO WHERE SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING. AGREE WITH THE SPC DAY ONE OUTLOOK OF RISK OF SEVERE...BUT BELIEVE THE BOUNDARY MAY BE FURTHER NORTH. THAT WOULD PLACE THE NORTHEAST QUARTER OF THE CWA THE MOST UNDER THE GUN FOR SEVERE CONVECTION LATER TODAY. THE ATMOSPHERE IS THE MOST UNSTABLE AND HAS THE MOST BUOYANCY FROM NEAR LUSK TO BRIDGEPORT. ALONG WITH THE SURFACE BOUNDAY...THERE ARE LIKELY SEVERE SHORTWAVES WITHIN THE SOUTHWEST FLOW ALOFT TO AID IN CONVECTION FORMATION. MAIN SEVERE WEATHER THREAT IN THE NORTHEAST PART OF THE CWA WILL BE LARGE HAIL AND STRONG WIND GUSTS. WILL RAISE POPS IN MOST PLACES THROUGH EARLY TONIGHT. WITH MORE CLOUD COVER AND THE PROXIMITY OF THE FRONT...THE TEMPERATURES WILL BE SIMILAR OR A BIT COOLER THAN THOSE OF THURSDAY. SHOWERS...STORMS AND CLOUDS WILL GRADUALLY DIMINISH AS THE NIGHT GOES ON TONIGHT AND LOW TEMPERATURES WILL REMAIN ABOVE NORMAL. .LONG TERM...NO SIGNIFICANT CHANGES EXPECTED INTO THE EARLY PART OF NEXT WEEK AS CWA REMAINS UNDER SW UPPER FLOW AHEAD OF WEST COAST UPPER TROFFING. WEAK IMPULSES LIFTING NE OUT OF TROF SHOULD KEEP AFTN/EVENING CONVECTION GOING THRU TUESDAY THOUGH SEVERE POTENTIAL LOOKS TO BE DIMINISHED. UPPER TROF FINALLY SWINGS ACROSS THE CWA WEDNESDAY BRINGING SOME COOLING ALONG WITH DRIER AIR. RIDGING AT THE SURFACE AND ALOFT BUILDS INTO THE AREA FOR THE LATTER PART OF THE WEEK SO WILL FAVOR A DRY FCST FOR THAT TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/EMANUEL
Hazardous weather outlook, Jun 24, 1:36 PM MDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 136 PM MDT FRI JUN 24 2005 NEZ020-054-055-WYZ061>067-069-070-251130- BANNER NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-KIMBALL NE- LARAMIE RANGE WY-LARAMIE VALLEY WY-NORTH CARBON WY- NORTH LARAMIE RANGE WY-PINE BLUFFS WY-PLATTE WY-SNOWY RANGE WY- SOUTHWEST CARBON WY- 136 PM MDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN PLAINS OF SOUTHEAST WYOMING AND SOUTHERN SECTIONS OF THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND LAST INTO THE EVENING. IT IS LIKELY THAT SOME OF THE STORMS WILL BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. NEZ001>003-019-021-WYZ059-060-068-251130- BOX BUTTE NE-CONVERSE WY-DAWES NE-GOSHEN WY-MORRILL NE-NIOBRARA WY- SCOTTS BLUFF NE-SIOUX NE- 136 PM MDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PLAINS OF SOUTHEAST WYOMING AND THE CENTRAL AND NORTHERN SECTIONS OF THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS EAST CENTRAL WYOMING AND THE NORTHERN AND CENTRAL SECTION OF THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. IT IS LIKELY THAT SOME OF THE STORMS WILL BECOME SEVERE PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS OVER 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE AFTERNOONS AND EVENINGS SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. SOWKO
In the hours before
Special weather statement, Jun 24, 1:40 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 140 PM MDT FRI JUN 24 2005 NEZ001-019>020-054-WYZ059>069-250300- BANNER-KIMBALL-SCOTTS BLUFF-SIOUX-LARAMIE VALLEY- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-CONVERSE- NORTH LARAMIE RANGE-GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS- NIOBRARA-PLATTE- 139 PM MDT FRI JUN 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 517 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 4 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... KIMBALL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... IN SOUTH CENTRAL WYOMING CARBON... IN SOUTHEAST WYOMING ALBANY... GOSHEN... LARAMIE... PLATTE... THIS INCLUDES THE CITIES OF...KIMBALL...HARRISON...HARRISBURG... CHEYENNE...DOUGLAS...GLENROCK...WHEATLAND...GUERNSEY...LUSK... TORRINGTON...LARAMIE...RAWLINS...SCOTTSBLUFF AND GERING. STARK
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:47 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 43 min |
| Jun 24, 3:15 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jun 24, 3:47 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 53 min |
| Jun 24, 3:47 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 43 min |
| Jun 24, 3:51 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 30 min |
| Jun 24, 4:06 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 54 min |
| Jun 24, 4:30 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jun 24, 4:37 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 54 min |
| Jun 24, 5:51 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 58 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.